Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 3, 2022, 10:51 PM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Jan 4, 2022, 3:00 PM EST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2022, 10:51 PM EST (03:51 UTC)
- In effect from
- Jan 4, 2022, 3:00 PM EST
- Expired
- Jan 4, 2022, 9:32 AM EST
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 12.74 ft at Jan 5, 2022, 1:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
508
WGUS42 KFFC 040351
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1051 PM EST Mon Jan 3 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
For the Oconee River Basin...including Penfield...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC059-133-219-041600-
/O.NEW.KFFC.FL.W.0009.220104T2000Z-220105T2024Z/
/PNFG1.1.ER.220104T2000Z.220105T0600Z.220105T1424Z.NO/
1051 PM EST Mon Jan 3 2022
...FLOOD WARNING IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Penfield.
* WHEN...From Tuesday afternoon to Wednesday afternoon.
* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the Georgia Highway 15 bridge. The right bank begins to overflow
into agricultural land and pastures with a foot or two of water.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Monday the stage was 12.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 13.4 feet early Wednesday
morning. It will then fall below flood stage late Wednesday
morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.4 feet on 11/23/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$2 follow-up statements
830
WGUS82 KFFC 041013
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
513 AM EST Tue Jan 4 2022
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
For the Oconee River Basin...including Penfield...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC059-133-219-042215-
/O.CON.KFFC.FL.W.0009.220104T2000Z-220105T2024Z/
/PNFG1.1.ER.220104T2000Z.220105T0600Z.220105T1424Z.NO/
513 AM EST Tue Jan 4 2022
...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Penfield.
* WHEN...From this afternoon to tomorrow afternoon.
* IMPACTS...At 13 feet, Flood Stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the Georgia Highway 15 bridge. The right bank begins to overflow
into agricultural land and pastures with a foot or two of water.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Tuesday the stage was 12.1 feet and nearly
steady.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 13.4 feet just after
midnight tonight. It will then fall below flood stage late
tomorrow morning.
- Flood stage is 13 feet.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$707
WGUS82 KFFC 041432
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
932 AM EST Tue Jan 4 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
GAC059-133-219-041545-
/O.CAN.KFFC.FL.W.0009.220104T2000Z-220104T1432Z/
/PNFG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 AM EST Tue Jan 4 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconee River near Penfield.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Tuesday the stage was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 12.8
feet tomorrow morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 7:55 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 3, 7:55 PM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 755 PM EST Mon Jan 3 2022 .UPDATE... The short term forecast remains in good shape, with only minor adjustments made based on the latest adjustments and trends. Areas of black ice will be possible in portions of far north Georgia tonight, warranting a Special Weather Statement along and north of a line from Floyd to Hall county. In spite of the gusty winds throughout the earlier parts of the day, lingering melting snow and wet surfaces are expected to refreeze across portions of far north Georgia as temperatures drop into the 20s and low 30s. Black ice will be most likely on bridges, untreated secondary roads, and in locations that were sheltered from the wind. Areas of ice are expected to persist through mid-morning, at which point temperatures will warm above freezing and direct sunlight will accelerate melting. King .PREV DISCUSSION... /Issued 647 PM EST Mon Jan 3 2022/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 246 PM EST Mon Jan 3 2022/ SHORT TERM /Tonight through Tuesday Night/... For the first time in a while the Short Term forecast is rather uneventful, and quite frankly we like it that way. After a week filled with high impact weather events from record heat, severe storms, and winter precip, we think everyone deserves a break. For the rest of the day, cold air will continue to push into the forecast area from a robust 1032hPA arctic high pressure currently centered over the Ark-La-Tex/Southern MS River Valley. This high pressure will swiftly move into the Midwest through the rest of the afternoon and evening and begin spilling over the mid-Appalachians overnight. With strong high pressure in the region, and low-level cloud cover quickly eroding leading to clear skies and strong radiational cooling overnight dropping minimum temps into the mid to upper 20s in North Georgia to the low to mid 30s for central Georgia and PWATS plummet to around a quarter of an inch. Despite all that was needed to get to these conditions, overnight lows will only be 1- 3 degrees below seasonal norms! As the high pressure spills over the eastern Appalachians, winds will begin to shift out of the east with clear skies allowing Tuesdays highs to rebound into the 50s outside the mountains and to the 40s on top of them. Again these highs will still only be 1-3 degrees above seasonal norms. With winds coming out of the east and a broad longwave pivoting over the midwest , ever so slight moisture return will begin to come back into the but PWATs should remain below three- quarters of and inch. This low-level moisture return will be enough, however, to cap overnight lows in the mid- to upper-30s, with below freezing temps confined to the mountains. Thiem LONG TERM /Wednesday through Monday/... Two frontal systems progged for the long term portion of the forecast. The first system should move through the are late Wednesday into Thursday. The second system should impact the CWA late Sunday into Monday of next week. The mid to late week system looks to be fairly moisture starved according to the GFS. However, the ECMWF has a much stronger cold front with much more moisture. Neither model has a long fetch off a moisture source at the surface or aloft. Will go slightly below the blend for pops in this period. There is still some potential for wintry precip up north, especially Wednesday Night/Thursday morning and Thursday night/Friday morning. Models are progging very light QPF amounts. The second front looks to be a bit stronger with more moisture. The front looks to move through late Sunday into Monday. NListemaa AVIATION... 00Z Update... As the MVFR cloud deck across northwest Georgia continues to erode, VFR conditions are in place at all TAF sites and are expected to persist through the period. Winds are currently NW at 8-12 kts, and will continue to diminish through the evening, decreasing to 3-5 kts during the early morning hours after 06Z. A shift to NE is expected after 08Z, then to E to SE after 14-15Z. Winds will increase once again after sunrise, reaching 7-10 kts in the afternoon. //ATL Confidence...00Z Update... Medium confidence on the timing of the wind shift. High confidence on all other elements. King && .PREV DISCUSSION... /Issued 647 PM EST Mon Jan 3 2022/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 246 PM EST Mon Jan 3 2022/ SHORT TERM /Tonight through Tuesday Night/... For the first time in a while the Short Term forecast is rather uneventful, and quite frankly we like it that way. After a week filled with high impact weather events from record heat, severe storms, and winter precip, we think everyone deserves a break. For the rest of the day, cold air will continue to push into the forecast area from a robust 1032hPA arctic high pressure currently centered over the Ark-La-Tex/Southern MS River Valley. This high pressure will swiftly move into the Midwest through the rest of the afternoon and evening and begin spilling over the mid-Appalachians overnight. With strong high pressure in the region, and low-level cloud cover quickly eroding leading to clear skies and strong radiational cooling overnight dropping minimum temps into the mid to upper 20s in North Georgia to the low to mid 30s for central Georgia and PWATS plummet to around a quarter of an inch. Despite all that was needed to get to these conditions, overnight lows will only be 1- 3 degrees below seasonal norms! As the high pressure spills over the eastern Appalachians, winds will begin to shift out of the east with clear skies allowing Tuesdays highs to rebound into the 50s outside the mountains and to the 40s on top of them. Again these highs will still only be 1-3 degrees above seasonal norms. With winds coming out of the east and a broad longwave pivoting over the midwest , ever so slight moisture return will begin to come back into the but PWATs should remain below three- quarters of and inch. This low-level moisture return will be enough, however, to cap overnight lows in the mid- to upper-30s, with below freezing temps confined to the mountains. Thiem LONG TERM /Wednesday through Monday/... Two frontal systems progged for the long term portion of the forecast. The first system should move through the are late Wednesday into Thursday. The second system should impact the CWA late Sunday into Monday of next week. The mid to late week system looks to be fairly moisture starved according to the GFS. However, the ECMWF has a much stronger cold front with much more moisture. Neither model has a long fetch off a moisture source at the surface or aloft. Will go slightly below the blend for pops in this period. There is still some potential for wintry precip up north, especially Wednesday Night/Thursday morning and Thursday night/Friday morning. Models are progging very light QPF amounts. The second front looks to be a bit stronger with more moisture. The front looks to move through late Sunday into Monday. NListemaa AVIATION... 00Z Update... As the MVFR cloud deck across northwest Georgia continues to erode, VFR conditions are in place at all TAF sites and are expected to persist through the period. Winds are currently NW at 8-12 kts, and will continue to diminish through the evening, decreasing to 3-5 kts during the early morning hours after 06Z. A shift to NE is expected after 08Z, then to E to SE after 14-15Z. Winds will increase once again after sunrise, reaching 7-10 kts in the afternoon. //ATL Confidence...00Z Update... Medium confidence on the timing of the wind shift. High confidence on all other elements. King && && .PRELIMINARY POINT TEMPS/POPS... Athens 30 49 34 56 / 0 0 5 0 Atlanta 30 48 37 56 / 0 0 5 0 Blairsville 25 44 28 49 / 0 0 0 0 Cartersville 27 49 35 54 / 0 0 0 0 Columbus 31 54 39 61 / 0 0 0 0 Gainesville 31 47 34 53 / 0 0 5 0 Macon 31 55 39 62 / 0 0 5 0 Rome 26 51 35 56 / 0 0 0 0 Peachtree City 28 50 36 57 / 0 0 0 0 Vidalia 34 55 42 63 / 0 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Jan 3, 7:37 PM EST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 737 PM EST Mon Jan 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 737 PM EST Mon Jan 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Areas of black ice are possible in portions of far north Georgia through the overnight hours, especially on bridges, secondary roads, and in sheltered locations. Black ice can be difficult to see and can make roads very slippery. If traveling, use caution, slow down, and allow extra time to reach your destination. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Areas of black ice will remain possible in portions of far north Georgia through Tuesday morning. There is a possibility for some mixed wintry precipitation in far north Georgia late Wednesday into early Thursday and again Thursday night into early Friday. Accumulations are not expected at this time. Stay tuned to the latest forecast through the week for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of winter weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 3, 7:08 PM EST, 3 hours 43 minutes before
Special Weather Statement National Weather Service Peachtree City GA 708 PM EST Mon Jan 3 2022 GAZ001>009-011>016-019>023-041500- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall- 708 PM EST Mon Jan 3 2022 ...AREAS OF BLACK ICE POSSIBLE TONIGHT AND TUESDAY MORNING... Melting snow and wet surfaces will refreeze this evening across portions of far north Georgia as temperatures drop into the 20s to low 30s. This will create areas of black ice, especially on bridges, untreated secondary roads, and in sheltered locations. Black ice can be difficult to see and can make roads very slippery. Use caution if traveling this evening through Tuesday morning. Slow down and allow extra time to reach your destination. Do not assume that a well-traveled roadway will be free of black ice.
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.